MAUDE Adverse Event Report: W O M WORLD OF MEDICINE GMBH AIRSEAL IFS, 230V; INSUFFLATOR, LAPAROSCOPIC

W O M WORLD OF MEDICINE GMBH AIRSEAL IFS, 230V; INSUFFLATOR, LAPAROSCOPIC
Catalog Number AS-IFS2
Medical Device Problem Code Loss of Power (1475)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The distributor reported on behalf of their customer that the device, as-ifs2, airseal ifs, 230v, was being used during a robotic hysterectomy procedure on (b)(6) 2024 when it was reported, ¿airseal system shut down without pre warning during robotic gyn procedure.The customer was not able to restart this system.They had to take in a generic insufflator to finish the case.There was no injury to the patient.The next day the system worked normally during the cases.¿.Further assessment questioning found that there was a rapid loss of pneumo.The instrumentation was removed safely from the patient.The procedure was completed using a generic insufflator causing a 15-20-minute delay in the procedure.The patient was reported as ¿doing fine¿.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not overdue for preventative maintenance.The device did receive a software update and the complaint could not be duplicated during a 12-hour test.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed and no relationship to this complaint was found.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(6) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4) per the instructions for use, the user is advised failure to properly follow the instructions for use can lead to serious surgical consequences.Only qualified physicians with knowledge, experience, and training in laparoscopic techniques should use the components of the airseal system.These instructions for use do not include descriptions or instructions for surgical techniques or laparoscopic procedures.It is the responsibility of the physician performing any procedure to determine the appropriateness of the type of procedure to be performed with the use of these products and to determine the specific technique for each patient.Make sure the connection data and technical specifications of the power supply comply with dinvde or national requirements.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL IFS, 230V
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
W O M WORLD OF MEDICINE GMBH
salzufer 8
berlin 10587
GM  10587
Manufacturer (Section G)
W O M WORLD OF MEDICINE GMBH
5salzufer 8
berlin 10587
GM   10587
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key19485160
Report Number1320894-2024-00146
Device Sequence Number7924068
Product Code HIF
UDI-Device Identifier10851885004594
UDI-Public10851885004594
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAS-IFS2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS INSUFFLATOR; OLYMPUS INSUFFLATOR
Patient SexFemale
Patient EthnicityNon Hispanic